Post Ablation /AFIB

It has been 13 days since my ablation. I started having AFIB and Pacs several days after. I have had 3 episodes this week and currently in AFIB.

Contacted my EP and he prescribed flecanaide 150mg twice a day.

I never been on antiarrhytmic drugs nor have I ever had more than 1 AFIB episode in a week.

EP states not uncommon, episodes due to inflammation from ablation procedure and it should clear up as heart heals.

I sure hope so. This sucks!

10 Replies

oldestnewest
  • I had them as well during first two or three weeks. What a bummer. Metoprolol on a daily basis instead of pip. But after a few weeks it all started to calm down and I quit beta blocker and metoprolol. I haven't had any episode since (jan 2016). The extrasystoles are still there now and than. Stay positive and rest. Greetings.

  • Thanks Sietse

  • Hi Perlman, it is common to have some difficulties in the first few weeks but this doesn't mean that the ablation has failed BUT let it go untreated and it may become established which is wh y your EP wants to treat you with Flec. If you haven't taken it before then it is usual to take your first dose under medical supervision as there is a very small possibility it may have unwanted side effects as it doesn't suit apeveryone.

    Once I had done this, I happily took Flecainide for quite a few years with absolutely no problems and it was very effective.

    If it is effective, I suspect your EP will advise you take it daily for a few months and then wean you off it by gradually reducing the dose but obviously you need to discuss this with him.

    My only tip would be to never, ever take on a full stomach or with food, it won't do any serious damage but you will feel very sick for a few hours so timing is everything.

    Hope this helps and the Flec sorts your AF out until you heal, if not - go again as it was my second ablation which really sorted mine outlook.

    In the meantime do rest, rest and more rest and do things you enjoy and keep a positive mind as this also has tremendous power over healing.

    Very best wishes for your recovery CD,

  • PS sorry about the name - predictive text....grrrrr.

  • Thanks CD, I appreciate the info

  • Don't panic! I believe this is very common. I certainly experienced similar symptoms after my ablation and they took several months to subside completely. I've now had over a year without any AF and, although I know there's a chance that it may recur, I just take every day free of it as a bonus. I sincerely hope your recovery will be as positive as mine.

  • Me too. Lots of irregularities but gradually settled. It took 5 months to stop but that was Nov 2013 and all clear since then. No meds except anticoagulants

    Good luck 🍀

  • I really do not understand why in this day and age patients are not told about this. It take three to six months for the scar tissue to form blocking the rogue impulses so lot of things can happen in that time Don't worry as it is far too early for that. It is odd that you were not put on anti-arrhythmic drugs to help the heart heal but then different EPs have different ideas. I know I stayed on mine for at least six months.

  • Agree totally , can't understand why they do not make this crystal clear from the outset - it would reduce patient anxiety markedly.

  • The EP wanted to see if we could go without drugs. He said we could always prescribe later. I was hood for about a week.

You may also like...